|Combivir + Kaletra Regimen Questions
Nov 27, 2003
I recently started treatment using Combivir and Kaletra. I have a few questions about the drugs and side effects.
1) I'm supposed to take them twice a day. Do I need to take the pills exactly 12 hours apart? Or is 14 hours apart still okay? Does this give the virus a chance to become resistant? It's been about 3.5 weeks now and I've been 100 adherent but still worry about resistance.
2) I know I'm supposed to take the Kaletra with food. How much food? Is a bowl of cereal enough? Am I eating to help lessen GI side effects or am I eating to improve absorption of the drug?
3) After the first week on the meds I developed really bad dry eyes. It's still really bad two weeks later. I've never had this problem before, but now my eyes are dark red and I keep needing artificial tears so they don't hurt so much. Have you seen this before? What should I do about it?
Thanks for your help and guidance. I'm still amazed at all the hard work you guys put into this site. You're all doing a lot of good for a lot of people, and we all appreciate it very much.
| Response from Dr. Pierone
Hello and thanks. The regimen that you are on has flexibility in dosing and you don't need to take the pills exactly 12 hours apart for it to be effective. Just don't miss the entire dose because a 24 hours lapse in therapy may lead to blood levels that are too low and allow the virus to start replicating again. Taking Kaletra with food both increases absorption and lessens GI side effects. I have seen dry eyes and inflammation in response to HIV medications, generally in people with low CD4 cells. You should have you doctor check out your eyes and if you have a low CD4 count (less than 100) have an eye doctor check as well. Best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dizziness After Swallowing Cum Worried I Have HIV
- Fatigue After French Kissing Worried I Have HIV
- Rash After Mutual Masturbation Worried I Have HIV
- Swollen Lymph Nodes After Getting Fingered Worried I Have HIV
- White Bumps After Kissing Cut On Lip Worried I Have HIV
- Can Vaginal Disorders Cause Back Pain?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.